Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

Boundary structure and size in terms of interior and exterior harmonic measures in higher dimensions


Authors: C. Kenig, D. Preiss and T. Toro
Journal: J. Amer. Math. Soc. 22 (2009), 771-796
MSC (2000): Primary 28A33, 31A15
DOI: https://doi.org/10.1090/S0894-0347-08-00601-2
Published electronically: April 25, 2008
MathSciNet review: 2505300
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this work we introduce the use of powerful tools from geometric measure theory (GMT) to study problems related to the size and structure of sets of mutual absolute continuity for the harmonic measure $ \omega^+$ of a domain $ \Omega=\Omega^+\subset\mathbb{R}^n$ and the harmonic measure $ \omega^-$ of $ \Omega^-$, $ \Omega^-=$int$ (\Omega^c)$, in dimension $ n\ge 3$.


References [Enhancements On Off] (What's this?)

  • 1. H. W. Alt, L. A. Caffarelli & A. Friedman, Variational problems with two phases and their free boundaries, Trans. Amer. Math. Soc. 282 (1984), 431-461. MR 732100 (85h:49014)
  • 2. W. Beckner, C. Kenig & J. Pipher, unpublished manuscript.
  • 3. C. Bishop, Some questions concerning harmonic measure, in Partial Differential Equations with Minimal Smoothness and Applications, The IMA Volumes in Mathematics and its Applications, Volume 42, 89-98, 1992, edited by Dahlberg, Fabes, R. Fefferman, Jerison, Kenig and Pipher. MR 1155854 (93f:30023)
  • 4. C. Bishop, L. Carleson, J. Garnett & P. Jones, Harmonic measure supported on curves, Pacific J. Math. 138 (1989), 233-236. MR 996199 (90d:30069)
  • 5. J. Brothers & W. Ziemer, Minimal arrangements of Sobolev functions, J. Reine Angew. Math. 384 (1988), 153-179. MR 929981 (89g:26013)
  • 6. L. Carleson, On the support of harmonic functions on sets of Cantor type, Ann. Acad. Sci. Fenn. 10 (1985), 113-123. MR 802473 (87b:31002)
  • 7. L. C. Evans & R. F. Gariepy, Measure Theory and Fine Properties of Functions, Studies in Advanced Mathematics, CRC Press, 1992. MR 1158660 (93f:28001)
  • 8. K. Falconer, Techniques in Fractal Geometry, Wiley & Sons, 1997. MR 1449135 (99f:28013)
  • 9. J. Garnett & D. Marshall, Harmonic Measure, New Mathematical Monographs:2, Cambridge University Press, 2005. MR 2150803 (2006g:31002)
  • 10. R. Hardt & L. Simon, Nodal sets for solutions of elliptic equations, J. Differential Geom. 30 (1989), 505-522. MR 1010169 (90m:58031)
  • 11. D. Jerison & C. Kenig, Boundary behavior of harmonic functions in nontangentially accessible domains, Adv. in Math. 46 (1982), 80-147. MR 676988 (84d:31005b)
  • 12. P. Jones & T. Wolff, Hausdorff dimension of harmonic measure in the plane, Acta Math. 161 (1988), 131-144. MR 962097 (90j:31001)
  • 13. C. Kenig & T. Toro, Harmonic measure on locally flat domains, Duke Math. Journal 87 (1997), 509-551. MR 1446617 (98k:31010)
  • 14. C. Kenig & T. Toro, Free boundary regularity below the continuous threshold: 2-phase problems, J. Reine Angew. Math. 596 (2006), 1-44. MR 2254803 (2007k:35526)
  • 15. C. Kenig & T. Toro, Free boundary regularity for harmonic measures and Poisson kernels, Ann. of Math. 150 (1999), 369-454. MR 1726699 (2001d:31004)
  • 16. J. Lewis, G. C. Verchota, & A. Vogel, On Wolff Snowflakes, Pacific J. of Math. 218 (2005), 139-166. MR 2224593 (2006m:31005)
  • 17. N. Makarov, Distortion of boundary sets under conformal mappings, Proc. London Math. Soc. 51 (1985), 369-384. MR 794117 (87d:30012)
  • 18. P. Mattila, Geometry of Sets and Measures in Euclidean Spaces, Cambridge University Press, 1995. MR 1333890 (96h:28006)
  • 19. D. Preiss, Geometry of measures in $ \mathbb{R}^n$: distribution, rectifiability, and densities, Ann. of Math. 125 (1987), 537-643. MR 890162 (88d:28008)
  • 20. L Simon, Lectures on geometric measure theory, Australian National University, 1983. MR 756417 (87a:49001)
  • 21. T. Wolff, Counterexamples with harmonic gradients in $ \mathbb{R}^3$, Essays in honor of Eias M. Stein, Princeton Mathematical Series 42 (1995), 321-384. MR 1315554 (95m:31010)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 28A33, 31A15

Retrieve articles in all journals with MSC (2000): 28A33, 31A15


Additional Information

C. Kenig
Affiliation: Department of Mathematics, University of Chicago, Chicago, Illinois 60637
Email: cek@math.uchicago.edu

D. Preiss
Affiliation: Mathematics Institut, University of Warwick, Coventry CV4 7AL, United Kingdom
Email: d.preiss@warwick.ac.uk

T. Toro
Affiliation: Department of Mathematics, University of Washington, Seattle, Washington 98195-4350.
Email: toro@math.washington.edu

DOI: https://doi.org/10.1090/S0894-0347-08-00601-2
Received by editor(s): October 25, 2007
Published electronically: April 25, 2008
Additional Notes: The first author was partially supported by NSF grant DMS-0456583.
The third author was partially supported by NSF grant DMS-0600915
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society